Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2011, 11:31 AM CST for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2011, 11:31 AM CST (17:31 UTC)
- Expired
- Feb 1, 2011, 12:15 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 11:50 AM CST | TSTM WND DMG | 2 Nw Fayette, MS | A TREE AND A POWER LINE DOWN ALONG HWY 553. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS54 KJAN 011731
SVRJAN
MSC001-037-063-011815-
/O.NEW.KJAN.SV.W.0027.110201T1731Z-110201T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CST TUE FEB 1 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1215 PM CST
* AT 1131 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHURCH HILL TO 10 MILES SOUTHWEST OF KINGSTON MOVING EAST AT
45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANTON...CRANFIELD...STAMPLEY...LORMAN...FAYETTE...GARDEN CITY...
HAMBURG...MCNAIR...RED LICK...KIRBY...BLUE HILL...NEW HOPE...
MCBRIDE...BUDE AND UNION CHURCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3137 9121 3137 9132 3135 9135 3174 9133
3175 9133 3176 9126 3178 9126 3176 9132
3179 9133 3179 9132 3187 9118 3184 9088
3183 9085 3179 9085 3179 9074 3135 9081
3133 9113
TIME...MOT...LOC 1731Z 266DEG 38KT 3175 9125 3128 9136
$$
EEC3 follow-up statements
547
WWUS54 KJAN 011742
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CST TUE FEB 1 2011
MSC001-037-063-011815-
/O.CON.KJAN.SV.W.0027.000000T0000Z-110201T1815Z/
JEFFERSON MS-FRANKLIN MS-ADAMS MS-
1142 AM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR EASTERN ADAMS...FRANKLIN AND JEFFERSON COUNTIES...
AT 1142 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF CHURCH HILL TO KINGSTON MOVING
EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STAMPLEY...LORMAN...FAYETTE...GARDEN CITY...HAMBURG...MCNAIR...
ROXIE...RED LICK...KIRBY...BLUE HILL...MEADVILLE...NEW HOPE...BUDE...
MCBRIDE AND UNION CHURCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3137 9121 3137 9132 3135 9135 3174 9133
3175 9133 3176 9126 3178 9126 3176 9132
3179 9133 3179 9132 3187 9118 3184 9088
3183 9085 3179 9085 3179 9074 3135 9081
3133 9113
TIME...MOT...LOC 1742Z 258DEG 38KT 3180 9113 3134 9123
$$
EEC743
WWUS54 KJAN 011754
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1154 AM CST TUE FEB 1 2011
MSC001-011803-
/O.CAN.KJAN.SV.W.0027.000000T0000Z-110201T1815Z/
ADAMS MS-
1154 AM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3134 9114 3134 9115 3186 9110 3184 9088
3183 9085 3179 9085 3179 9074 3135 9081
TIME...MOT...LOC 1753Z 258DEG 38KT 3182 9099 3136 9110
$$
MSC037-063-011815-
/O.CON.KJAN.SV.W.0027.000000T0000Z-110201T1815Z/
JEFFERSON MS-FRANKLIN MS-
1154 AM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR WESTERN FRANKLIN AND EASTERN JEFFERSON COUNTIES...
AT 1153 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LORMAN TO GARDEN CITY MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
LICK...KIRBY...BLUE HILL...MEADVILLE...NEW HOPE...BUDE...MCBRIDE AND
UNION CHURCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3134 9114 3134 9115 3186 9110 3184 9088
3183 9085 3179 9085 3179 9074 3135 9081
TIME...MOT...LOC 1753Z 258DEG 38KT 3182 9099 3136 9110
$$
EEC692
WWUS54 KJAN 011815
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CST TUE FEB 1 2011
MSC037-063-011825-
/O.EXP.KJAN.SV.W.0027.000000T0000Z-110201T1815Z/
JEFFERSON MS-FRANKLIN MS-
1215 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN AND EASTERN
JEFFERSON COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO
EXPIRE. WINDS OF 30 TO 40 MPH ARE STILL LIKELY AS THE LINE OF STORMS
PUSHES EAST OF THE AREA.
LAT...LON 3134 9114 3134 9115 3186 9110 3184 9088
3183 9085 3179 9085 3179 9074 3135 9081
TIME...MOT...LOC 1815Z 258DEG 38KT 3187 9072 3141 9083
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 10:59 AM CST, 32 minutes earlier.
Area forecast discussion, Feb 1, 10:59 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CST TUE FEB 1 2011
...SEVERE STORM RISK TODAY FOLLOWED BY A RETURN TO WINTER COLD...
.UPDATE...STRONG TO SEVERE STORMS DETECTED IN THE SQUALL LINE MOVING
INTO SWRN ZONES DURING THE LATE MORNING. THE SQUALL LINE WILL
CONTINUE ACROSS THE REGION AND THE CURRENT TORNADO WATCH THAT RUNS
THROUGH 3PM FOR WRN/CNTRL AREAS ALONG AND S OF I-20 LOOKS GOOD FOR
NOW. CONDITIONS WILL BE CLOSELY MONITORED FOR THE POSSIBILITY OF
EXPANDING THE AREA COVERED BEFORE 3 PM. ADJUSTED POPS A BIT TO
INCREASE RAIN CHANCES SOME WRN AREAS...ESPECIALLY SWRN ZONES IN THE
VICINITY OF THE MS RIVER. TEMPERATURES WILL FALL RAPIDLY IN THE WAKE
OF THE FRONT. CURRENT READINGS OVER SCNTRL AR/NCNTRL LA HAVE FALLEN
INTO THE LOW TO MID 40S. THE WIND ADVISORY REMAINS IN EFFECT. OCNL
GUSTS ABOVE 30 MPH HAVE BEEN OBSERVED IN THE DELTA AND WIND SPEEDS
WILL INCREASE THIS AFTERNOON.
&&
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WARM AND WET TODAY
WITH A CHANCE FOR SEVERE STORMS BY AFTERNOON AND THEN DRY FOR THE
REMAINDER OF THE SHORT TERM. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS
A POTENT SHORTWAVE TROUGH NEARING THE TEXAS PANHANDLE THAT IS
PROGGED TO HELP DEEPEN THE SURFACE LOW(1003MB) OVER SOUTHERN TEXAS.
BOTH THE SHORTWAVE AND THE SURFACE LOW WILL TRACK TO THE NORTH
NORTHEAST TODAY AS THEY STRENGTHEN. OVERALL THE SURFACE LOW IS NOT
EXPECTED TO DEEPEN AS RAPIDLY TODAY IN ITS TRACK TO SOUTHERN
ARKANSAS BY NOON NOR ON ITS WAY TO NEAR THE MISSOURI BOOTHEEL BY
THIS EVENING. THIS WILL RESULT IN LESS OF A PRESSURE GRADIENT AND
LIGHTER WINDS OVER OUR CWA THAN EXPECTED YESTERDAY BUT...WL MAINTAIN
THE WIND ADVISORY FOR THE WHOLE CWA THROUGH THIS EVENING AS MOST OF
THE AREA WILL SEE CRITERIA MET BY THE TIME THE COLD FRONT CLEARS OUR
AREA. LOCAL WRF INDICATES AND REGIONAL RADARS CONFIRM THAT PLENTY OF
SHOWERS AND A FEW STORMS WILL MOVE ACROSS OUR AREA THIS MORNING AS
THE WAA STRENGTHENS AHEAD OF THE LOW BUT...SEVERE STORMS ARE
EXPECTED TO HOLD OFF UNTIL CLOSER TO NOON.
CONCERNING THE THREAT FOR SEVERE WEATHER...AM STILL EXPECTING
ADEQUATE MOISTURE TO ARRIVE AHEAD OF THE COLD FRONT WITH PWS SURGING
TO AN INCH AND A HALF AND LOWER 60 DEGREE SURFACE DEW POINTS NOSING
NORTH OF INTERSTATE 20. THIS WILL BE IN CONJUNCTION WITH A STRONG
AND VEERED WIND FIELD INCLUDING 60-70KTS AT 850MB ALONG I-55 UNDER A
COUPLED UPPER 200MB JET OF 150+KTS. MODELS REMAIN FAIRLY SIMILAR
WITH INSTABILITY BEING RATHER LIMITED WITH 7-5H LAPSE RATES AROUND
6.25C/KM...MLCAPES <= 200J/KG AND MUCAPES <= 500J/KG. CURRENT
THINKING REMAINS THAT A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP
ALONG AND JUST AHEAD OF THE COLD FRONT THAT WILL MOVE INTO OUR
WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES BY NOON. THIS LINE
SHOULD PROGRESS RAPIDLY AND REACH I-55 CORRIDOR BY 3 PM AND MOVE
INTO WESTERN ALABAMA BY 8 PM. DAMAGING WINDS LOOK TO BE THE PRIMARY
THREAT BUT TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH
OF A LINE FROM NATCHEZ TO JACKSON TO MACON WHERE STRONG/SIG TORNADO
PARAMETERS MOST FAVORABLE. LOCALLY HEAVY RAINFALL WILL ALSO BE A
SECONDARY CONCERN. SOILS ACROSS THE AREA HAVE MOISTENED DUE TO
RECENT RAINFALL AND FLASH FLOOD GUIDANCE IS AROUND TWO INCHES PER
HOUR AT MOST LOCATIONS. THE HEAVIEST RAINFALL RATES WILL BE WITH THE
SQUALL LINE THAT WILL BE MOVING RATHER QUICKLY LIKELY RESULTING IN A
QUICK INCH OR LESS. WL MENTION PONDING OF WATER BUT HOLD OFF ON ANY
FLASH FLOOD WATCH. BEHIND THE FRONT STRONG GUSTY WEST TO NORTHWEST
WINDS WILL USHER IN MUCH COLDER AND DRIER AIR. TEMPERATURE DROPS IN
EXCESS OF 25 DEGREES IN FOUR HOURS CAN BE EXPECTED TUESDAY EVENING
IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL BE NEAR FREEZING BY
MIDNIGHT ACROSS OUR NW DELTA WITH WIND CHILLS IN THE TEENS. BY
WEDNESDAY MORNING MOST SITES WL BE STARTING OFF FROM THE UPPER 20S
AND WITH WIND CHILLS IN THE TEENS. COLD AND DRY WEATHER WILL
CONTINUE THROUGH WEDNESDAY NIGHT. WEDNESDAY AN ARCTIC 1045+MB
SURFACE HIGH WILL BE MOVING DOWN THROUGH THE PLAINS AND INTO THE
PANHANDLE OF TEXAS. THE PRESSURE GRADIENT BETWEEN THE DEPARTING LOW
PRESSURE CENTER AND INCOMING HIGH PRESSURE CENTER WILL RESULT IN
BRISK NORTHERLY WINDS. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM
THE UPPER 30S NORTHWEST TO THE MID 40S SOUTHEAST BUT WIND CHILLS
WILL MAKE IT FEEL AT LEAST 10 DEGREES COLDER. WEDNESDAY NIGHT
TEMPERATURES WILL FALL BACK INTO THE 20S AND THE WINDS WILL REMAIN
UP TO PRODUCE WIND CHILL READINGS IN THE TEENS AGAIN FOR MUCH OF THE
AREA. /22/
.LONG TERM...THURSDAY THROUGH TUESDAY...FOCUS CHANGES IN THE LONG
TERM FROM THE WARMER CONDITIONS AND SEVERE WEATHER BACK TO WINTER
AND POTENTIAL FOR WINTER PRECIPITATION.
MODELS CONTINUE TO GENERALLY AGREE IN THE EVOLUTION OF THE LONG
TERM. A MID LEVEL CLOSED LOW AND ASSOCIATED SHORTWAVE TROUGH WILL
DIG SOUTHWEST ACROSS THE ARIZONA DESERT. BY MID-DAY THURSDAY...THIS
TROUGH IS GENERALLY LAID OUT ACROSS THE TEXAS PANHANDLE WITH THE
CENTER OF THE TROUGH BEING FURTHER SOUTH IN BOTH THE CANADIAN AND
THE ECMWF AS OPPOSED TO THE GFS. IN ANY CASE...AHEAD OF THE MID
LEVEL LOW...A SFC LOW DEVELOPS ALONG THE NORTHERN GULF OF MEXICO.
THIS WILL BRING MOISTURE BACK INTO THE REGION. AGAIN...DIFFERENCES
CONTINUE AS THE GFS IS STILL FURTHER SOUTH WITH THE SFC LOW AND
BRINGS THE MOISTURE IN SLOWER AND A LITTLE MORE TO THE EAST. THE
ECMWF AND CANADIAN...AND EVEN THE GFS ENSEMBLES BRING ABUNDANT
MOISTURE INTO THE REGION. THIS WILL BE CAUSE OF CONCERN AS COLD AIR
WILL REMAIN IN PLACE DURING THIS TIME. MODELS BRING MOISTURE INTO AT
LEAST THE SOUTHERN SECTIONS OF THE CWA THURSDAY AFTERNOON. AT THIS
POINT...THIS SHOULD PROMOTE SOME LIGHT RAIN. AS WE GO INTO THE
EVENING HOURS...GFS BUFR AND ECMWF MODEL SOUNDINGS SHOW THIS RAIN
MIXING IN WITH OR CHANGING OVER TO MOSTLY SLEET AT THIS TIME.
MOVING INTO THE OVERNIGHT HOURS THURSDAY NIGHT...THINGS WILL GET A
LITTLE TRICKIER. PRECIPITATION WILL OVERSPREAD MOST OF THE CWA BY
THIS POINT. LOCATIONS ACROSS THE NORTH...ALONG HWY 82 AND JUST ON
EITHER SIDE OF IT...SHOULD MOSTLY SEE ALL SNOW AS TEMPERATURES ALOFT
WILL BE COLD ENOUGH THROUGH THE COLUMN TO SUPPORT ALL SNOW. FURTHER
SOUTH...THE WINTRY MIX WILL BEGIN WITH CHANCES FOR RAIN...FREEZING
RAIN...OR SLEET AS BOTH THE GFS AND ECMWF SOUNDINGS INDICATE SOME
OPPORTUNITY FOR MELTING OF ICE ALOFT. THERE IS NOT A REALLY WARM
TONGUE OF WARMER AIR...BUT THE LAYER OF ABOVE FREEZING TEMPERATURES
IS QUITE LARGE AND MOST ICE SHOULD BE ABLE TO MELT. CLOSER TO THE
SFC...THERE MAY BE ENOUGH OF A LAYER FOR SOME REFREEZING INTO SLEET.
TEMPERATURES OVERNIGHT WILL FALL TO OR BELOW FREEZING AND ANY LIQUID
THAT DOES NOT REFREEZE ALOFT WILL LIKELY HAVE THE OPPORTUNITY TO
FREEZE ON THE SFC. THE HIGHEST LIKELIHOOD OF WINTER PRECIP AT THIS
TIME IS SOUTH OF I-20. THE HIGHEST MOISTURE WILL BE LOCATED IN THIS
REGION...BUT THIS IS ALSO WHERE SOME OF THE TRICKIER SFC FORECASTED
TEMPERATURES LIE...SO IT WILL LIKELY COME DOWN TO JUST ONE OR TWO
DEGREE DIFFERENCES DURING THE EVENT TO DETERMINE WHAT SORT OF
WEATHER WILL OCCUR.
FOR FRIDAY...THIS WINTRY MIX SHOULD LAST INTO THE MID MORNING HOURS
BEFORE TEMPERATURES WILL HAVE A CHANCE TO WARM SOME. THE BULK OF THE
PRECIPITATION WILL NOW SHIFT MORE ACROSS AREAS ALONG AND SOUTH OF
THE NATCHEZ TRACE. WITH TEMPERATURES EXPECTED TO TOP OUT IN THE
UPPER 30S AND LOWER 40S...ALL PRECIPITATION SHOULD FALL AS RAIN. BY
FRIDAY EVENING...THE BULK OF THE RAIN WILL HAVE MOVED OFF AS THE SFC
LOW TRACKS EAST ACROSS THE NORTH CENTRAL GULF OF MEXICO. THE UPPER
TROUGH WILL BEGIN TO SWING OVER THE AREA. AS THIS OCCURS...COLDER
TEMPERATURES ALOFT WILL MOVE OVER THE REGION AND SOME OF THE RAIN
MAY MIX WITH SOME LIGHT SNOW. LINGERING MOISTURE OVERNIGHT WILL
COMBINE WITH THIS COLDER AIR AND GIVE THE SLIGHT CHANCE TO CHANCE OF
LIGHT SNOW THROUGH THE NIGHT...TAPERING OFF FROM WEST TO EAST.
ALL MOISTURE SHOULD BE OUT OF THE REGION BY MID TO LATE MORNING
SATURDAY. SKIES WILL CLEAR AND TEMPERATURES WILL BEGIN TO MODERATE.
THIS WILL BE ATTRIBUTED TO A SFC HIGH SLIDING JUST TO OUR SOUTH
BRINGING SOME WESTERLY TO SOUTHWESTERLY WINDS. HIGHS ON SATURDAY
WILL BE IN THE UPPER 40S TO LOWER 50S.
THE REGION WILL REMAIN UNDER GENERAL WEST TO SOUTHWESTERLY FLOW
ALOFT. SOUTHERLY WINDS AT THE SFC WILL ALLOW TEMPERATURES TO
CONTINUE TO MODERATE THROUGH THE END OF THE WEEKEND AND INTO THE
BEGINNING OF THE NEXT WORK WEEK. THERE MAY BE ONE OR TWO SMALL
DISTURBANCES IN THE UPPER FLOW TO BRING A SMALL CHANCE FOR LIGHT
RAIN ACROSS THE NORTH SUNDAY MORNING. LIGHT RAIN WILL DEVELOP WEST
OF THE REGION SUNDAY NIGHT AHEAD OF THE NEXT LOW PRESSURE SYSTEM
THAT WILL MOVE THROUGH ON MONDAY-TUESDAY. THIS WILL BRING ADDITIONAL
RAIN TO THE REGION AND SOME THUNDERSTORMS MAY ALSO BE POSSIBLE.
MEX NUMBERS LOOKED GENERALLY GOOD. TEMPERATURES EARLY IN THE PERIOD
ARE GENERALLY IN THE MID 30S AND 40S FOR HIGHS AND LOWS IN THE 20S
AND 30S BEFORE MODERATING LATE WEEKEND. DID CUT POPS ACROSS THE
NORTH ON THURSDAY AS AIRMASS LOOKS TOO DRY(PW VALUES AROUND 0.3-0.4
INCHES) AND MOISTURE MAY BE TOO SLOW TO MAKE IT THAT FAR NORTH. /28/
&&
.AVIATION...WIDESPREAD MVFR/IFR CEILINGS WERE BEING OBSERVED LATE
THIS MORNING. VISIBILITIES HAVE BEEN HELPED BY AN INCREASE IN
SOUTHEAST WINDS. WIDESPREAD MVFR/IFR CONDITIONS ARE ANTICIPATED
TODAY AS A POWERFUL STORM SYSTEM MOVES THROUGH THE REGION. EXPECT A
SQUALL LINE OF SEVERE STORMS TO MOVE ACROSS THE REGION FROM WEST TO
EAST FROM 10 AM TO 4 PM ACROSS THE REGION. THERE MAY BE SOME SEVERE
STORMS AHEAD OF THE LINE ACROSS CENTRAL MISSISSIPPI FOR THIS
AFTERNOON. FLYING CONDITIONS WILL BE VERY TURBULENT WITH STRONG
SHEAR CONDITIONS. THE SQUALL LINE WILL BE ALONG A STRONG COLD FRONT.
SOUTH WINDS AHEAD OF THE FRONT WILL BECOME EXTREMELY GUSTY WITH
EXTREMELY GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT OF AROUND
30 TO 35 KNOTS. OTHER THAN THE WINDS...CONDITIONS WILL RAPIDLY
IMPROVE THIS EVENING BEHIND THE COLD FRONT. /17/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
MSZ018-019-025>066-072>074.
LA...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
LAZ007>009-015-016-023>026.
AR...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
ARZ074-075.
&&
22/28
03/17Hazardous weather outlook, Feb 1, 10:06 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1006 AM CST TUE FEB 1 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053- 059>061-021615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 1006 AM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS....NORTHEAST LOUISIANA AND EXTREME WEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BETWEEN 10 AM AND NOON. A LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT WILL MOVE THROUGH THE AREA DURING THIS TIME AND MOVE RAPIDLY EAST. DAMAGING WINDS BETWEEN 60 AND 80 MPH WILL BE THE PRIMARY RISK...WITH TORNADOES AND LARGE HAIL ALSO POSSIBLE. IN ADDITION...WINDY CONDITIONS WILL BE POSSIBLE AHEAD OF THE STRONG COLD FRONT AND AGAIN IN ITS WAKE. AHEAD OF THE COLD FRONT...SOUTH AND SOUTHEAST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. BEHIND THE FRONT...SURFACE PRESSURES WILL RAPIDLY RISE AND THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS OF 30 TO 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND TONIGHT MAY DOWN TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM. RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TODAY. MSZ019-025>033-035>039-042>046-048>052-054>058-062>066-072>074- 021615- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1006 AM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WHOLE AREA THIS AFTERNOON. A LINE OF SEVERE STORMS IS TO MOVE THROUGH THE REGION BETWEEN NOON AND 4 PM...DEPENDING ON THE SPEED OF THE LINE OF STORMS AND WILL MOVE RAPIDLY EAST ACROSS OUR AREA THIS AFTERNOON. DAMAGING WINDS BETWEEN 60 AND 80 MPH WILL BE THE PRIMARY RISK...WITH TORNADOES AND LARGE HAIL ALSO POSSIBLE. LOCATIONS SOUTHEAST OF A NATCHEZ TO MERIDIAN LINE WILL HAVE A SLIGHTLY GREATER RISK FOR TORNADOES AS THIS LOCATION WILL HAVE THE BEST COMBINATION OF WIND SHEAR AND INSTABILITY. AS FOR TIMING...AREAS WEST OF I-55 WILL HAVE THE RISK OF SEVERE STORMS BETWEEN NOON AND 2 PM. LOCATIONS EAST OF I-55 WILL HAVE THE MAIN RISK BETWEEN 2 AND 4 PM. IN ADDITION...WINDY CONDITIONS WILL BE POSSIBLE AHEAD OF THE STRONG COLD FRONT AND AGAIN IN ITS WAKE. AHEAD OF THE COLD FRONT...SOUTH AND SOUTHEAST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. BEHIND THE FRONT...SURFACE PRESSURES WILL RAPIDLY RISE AND THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS OF 30 TO 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND TONIGHT MAY DOWN TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM. RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Special weather statement, Feb 1, 7:31 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 731 AM CST TUE FEB 1 2011 ARZ075-MSZ034-011400- CHICOT AR-WASHINGTON MS- 731 AM CST TUE FEB 1 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 WINDS WAS LOCATED 5 MILES SOUTH OF EUDORA AT 730 AM CST...MOVING NORTHEAST AT 45 MPH. HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WASHINGTON AND CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 19
Special weather statement, Feb 1, 8:13 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 813 AM CST TUE FEB 1 2011 MSZ025-026-011455- GRENADA MS-LEFLORE MS- 813 AM CST TUE FEB 1 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MONEY AT 813 AM CST... AND WAS MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN LEFLORE AND WESTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 19
Special weather statement, Feb 1, 8:20 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 820 AM CST TUE FEB 1 2011 MSZ019-025-011500- SUNFLOWER MS-LEFLORE MS- 820 AM CST TUE FEB 1 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED OVER INDIANOLA AT 820 AM CST...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 19
Special weather statement, Feb 1, 9:46 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 946 AM CST TUE FEB 1 2011 LAZ007>009-015-016-023>026-MSZ040-047-053-059-060-011635- MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-TENSAS LA- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-CLAIBORNE MS- WARREN MS-ADAMS MS-ISSAQUENA MS-MADISON LA- 946 AM CST TUE FEB 1 2011 ...STRONG THUNDERSTORMS MOVING INTO NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 20 MILES WEST OF BASTROP TO 35 MILES SOUTHWEST OF JONESVILLE AT 943 AM CST...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL MOVE ACROSS NORTHEAST LOUISIANA AND INTO SOUTHWEST MISSISSIPPI PRIOR TO NOON. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 300 PM CST. PEOPLE IN ISSAQUENA...ADAMS...WARREN...CLAIBORNE...AND JEFFERSON COUNTIES...AND MADISON...FRANKLIN...CONCORDIA...CATAHOULA... TENSAS...RICHLAND...EAST CARROLL...WEST CARROLL AND MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. EEC
Special weather statement, Feb 1, 10:05 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CST TUE FEB 1 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047>049-053-054-059>062-011930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND... MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON... RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN 1005 AM CST TUE FEB 1 2011 ...GUSTY NORTHWEST WINDS AND FALLING TEMPERATURES EXPECTED THROUGH THE AFTERNOON... A STRONG COLD FRONT WILL RAPIDLY PUSH EAST INTO AND ACROSS THE WESTERN HALF OF THE ARKLAMISS REGION...AND BE NEAR THE INTERSTATE 55 CORRIDOR AROUND 1 PM. WINDS IMMEDIATELY BEHIND THIS FRONT WILL SHIFT FROM THE NORTHWEST AND BECOME SUSTAINED BETWEEN 25 AND 35 MPH...WHILE GUSTING AT TIMES NEAR 40 MPH. THIS WILL CAUSE A VERY COLD AND DRY AIR MASS TO SURGE SOUTHEAST INTO THE REGION DURING THE COURSE OF THE AFTERNOON AND INTO TONIGHT. THIS STRONG SURGE OF COLDER DRIER AIR WILL CAUSE TEMPERATURES TO FALL SOME 20 DEGREES IN JUST AN HOUR OR TWO. IN ADDITION...THE COMBINATION OF THESE GUSTY NORTHWEST WINDS AND FALLING TEMPERATURES WILL CAUSE WIND CHILL VALUES TO FALL INTO THE TEENS LATER TONIGHT AND INTO EARLY WEDNESDAY MORNING. 19
Local storm report, Feb 1, 10:13 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM NON-TSTM WND GST 5 ESE NATCHEZ 31.52N 91.31W
02/01/2011 E45 MPH ADAMS MS EMERGENCY MNGR
TREE DOWN AT LIBERTY ROAD AND LAGRANGE
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 11:04 AM CST | Severe Thunderstorm Warning | JAN | Adams | 41 min |
| Feb 1, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Adams | 36 min |
| Feb 1, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 50 min |
| Feb 1, 1:16 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Scott, Simpson, Smith | 44 min |
| Feb 1, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 46 min |
| Feb 1, 2:13 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 47 min |
| Feb 1, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 65 min |
| Feb 1, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.